Alert archive / Texas / High Surf Advisories in 2017
High Surf Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this high surf advisory at Jun 20, 2017, 2:55 PM CDT for Kenedy County, Texas. It took effect at Jun 21, 2017, 5:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2017, 2:55 PM CDT (19:55 UTC)
- In effect from
- Jun 21, 2017, 5:00 AM CDT
- Expired
- Jun 22, 2017, 9:52 AM CDT
- In force
- 29 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1046 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
533 WHUS44 KBRO 201955 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 255 PM CDT TUE JUN 20 2017 ...DANGEROUS RIP CURRENTS AND HIGH SURF TO DEVELOP FROM TROPICAL STORM CINDY LATE TONIGHT AND WEDNESDAY... .BUILDING SWELL FROM TROPICAL STORM CINDY WILL BE DIRECTED TOWARDS THE LOWER TEXAS COAST TONIGHT AND WEDNESDAY. THESE LARGER SWELLS WILL CREATE DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL OVERWASH NEARING THE BASE OF DUNES. TXZ251-256-257-210400- /O.NEW.KBRO.SU.Y.0002.170621T1000Z-170622T0000Z/ /O.NEW.KBRO.CF.S.0006.170621T1000Z-170622T0000Z/ /O.NEW.KBRO.RP.S.0003.170621T1000Z-170622T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 255 PM CDT TUE JUN 20 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 7 PM CDT WEDNESDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... ...HIGH RISK OF RIP CURRENTS, HIGH SURF AND COASTAL FLOODING TO DEVELOP FROM TROPICAL STORM CINDY LATE TONIGHT AND WEDNESDAY... * COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES. * WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY NEAR JETTIES. * TIMING...LATE TONIGHT AND WEDNESDAY. * IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
7 follow-up statements
608 WHUS44 KBRO 210253 AAA CFWBRO COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 953 PM CDT TUE JUN 20 2017 ...DANGEROUS RIP CURRENTS AND HIGH SURF TO DEVELOP FROM TROPICAL STORM CINDY LATE TONIGHT AND WEDNESDAY... .BUILDING SWELL FROM TROPICAL STORM CINDY WILL BE DIRECTED TOWARDS THE LOWER TEXAS COAST TONIGHT AND WEDNESDAY. THESE LARGER SWELLS WILL CREATE DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL OVERWASH NEARING THE BASE OF DUNES. TXZ251-256-257-210930- /O.CON.KBRO.SU.Y.0002.170621T1000Z-170622T0000Z/ /O.CON.KBRO.CF.S.0006.170621T1000Z-170622T0000Z/ /O.CON.KBRO.RP.S.0003.170621T1000Z-170622T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 953 PM CDT TUE JUN 20 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM CDT WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 5 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING... * COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES. * WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY NEAR JETTIES. * TIMING...LATE TONIGHT AND WEDNESDAY. * IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
980 WHUS44 KBRO 210917 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 417 AM CDT WED JUN 21 2017 ...DANGEROUS RIP CURRENTS AND HIGH SURF WILL CONTINUE THROUGH THIS EVENING... .TROPICAL STORM CINDY WILL CONTINUE TO MOVE INTO THE NORTHWEST GULF TODAY. SWELLS GENERATED BY THIS SYSTEM ARE EXPECTED TO INCREASE THIS MORNING. THESE LARGER SWELLS WILL CREATE DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL OVERWASH NEARING DUNELINE. TXZ251-256-257-211815- /O.CON.KBRO.SU.Y.0002.170621T1000Z-170622T0000Z/ /O.CON.KBRO.CF.S.0006.170621T1000Z-170622T0000Z/ /O.CON.KBRO.RP.S.0003.170621T1000Z-170622T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 417 AM CDT WED JUN 21 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...COASTAL IMPACTS WILL CONTINUE THROUGH THE DAY... * COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES. * WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY NEAR JETTIES. * TIMING...THROUGH WEDNESDAY EVENING. * IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 69
704 WHUS44 KBRO 211715 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1215 PM CDT WED JUN 21 2017 ...DANGEROUS RIP CURRENTS AND HIGH SURF WILL CONTINUE THROUGH THIS EVENING... .TROPICAL STORM CINDY CONTINUES MOVING ACROSS THE NORTHWEST GULF OF MEXICO HEADING TOWARDS THE UPPER TEXAS COAST. LARGE WAVES AND SWELL CONTINUE TO BE GENERATED AND DIRECTED TOWARDS THE LOWER TEXAS COAST. DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL OVERWASH NEARING DUNE LINE WILL CONTINUE THE REMAINDER OF THE AFTERNOON AND MAY HAVE TO BE EXTENDED THROUGH THURSDAY MORNING. TXZ251-256-257-220000- /O.CON.KBRO.SU.Y.0002.000000T0000Z-170622T0000Z/ /O.CON.KBRO.CF.S.0006.000000T0000Z-170622T0000Z/ /O.CON.KBRO.RP.S.0003.000000T0000Z-170622T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1215 PM CDT WED JUN 21 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...MINOR COASTAL FLOODING OR TIDAL OVER WASH CONTINUES THROUGH 7 PM... * COASTAL FLOODING...TIDAL OVERWASH REACHING THE DUNES. * WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY NEAR JETTIES. * TIMING...THROUGH WEDNESDAY EVENING. * IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
602 WHUS44 KBRO 212348 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 648 PM CDT WED JUN 21 2017 ...DANGEROUS RIP CURRENTS AND HIGH SURF WILL CONTINUE THROUGH TONIGHT... .TROPICAL STORM CINDY IS HEADING TOWARDS THE UPPER TEXAS AND SOUTHWEST LOUISIANA COASTLINE. LARGE WAVES AND SWELLS CONTINUE TO BE GENERATED AND DIRECTED TOWARDS THE LOWER TEXAS COAST. DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WITH TIDAL OVERWASH NEARING THE DUNE LINE WILL CONTINUE TONIGHT THROUGH THURSDAY MORNING. TXZ251-256-257-220800- /O.EXT.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/ /O.EXT.KBRO.CF.S.0006.000000T0000Z-170622T1500Z/ /O.EXT.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 648 PM CDT WED JUN 21 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... ...MINOR TIDAL OVERWASH THROUGH THURSDAY MORNING... * COASTAL FLOODING...MINOR TIDAL OVERWASH REACHING THE DUNES. * WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY NEAR THE JETTIES. * TIMING...THROUGH THURSDAY MORNING. * IMPACTS...MINOR COASTAL FLOODING IS POSSIBLE WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ CASTILLO
932 WHUS44 KBRO 220308 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1008 PM CDT WED JUN 21 2017 ...MINOR COASTAL FLOODING WILL DEVELOP AT LOCAL BEACHES LATE TONIGHT INTO EARLY THURSDAY MORNING... .TROPICAL STORM CINDY IS HEADING TOWARDS THE UPPER TEXAS AND SOUTHWEST LOUISIANA COASTLINE. LARGE WAVES AND SWELLS CONTINUE TO BE GENERATED AND DIRECTED TOWARDS THE LOWER TEXAS COAST. MINOR COASTAL FLOODING WILL DEVELOP LATE TONIGHT INTO EARLY THURSDAY MORNING AS HIGH TIDE APPROACHES THURSDAY MORNING. IN ADDITION...DANGEROUS RIP CURRENTS AND HIGH SURF ALONG WILL CONTINUE TONIGHT THROUGH THURSDAY MORNING. TXZ251-256-257-221115- /O.CAN.KBRO.CF.S.0006.000000T0000Z-170622T1500Z/ /O.NEW.KBRO.CF.Y.0001.170622T0308Z-170622T1500Z/ /O.CON.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/ /O.CON.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1008 PM CDT WED JUN 21 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM CDT THURSDAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * COASTAL FLOODING...PRIMARILY ACROSS GULF FACING BEACHES. * WAVES AND SURF...BREAKERS REACHING 6 FEET OR HIGHER ESPECIALLY NEAR THE JETTIES. * TIMING...COASTAL FLOODING WILL DEVELOP LATE TONIGHT INTO EARLY THURSDAY MORNING AS HIGH TIDES PEAK AT 439 AM THURSDAY. TIDES ARE CURRENTLY RUNNING ABOUT 2 FEET ABOVE NORMAL AND WITH HIGH TIDE WILL PRODUCE TIDES AT LEAST 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACH. * IMPACTS...MINOR COASTAL FLOODING IS LIKELY WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ CASTILLO
231 WHUS44 KBRO 221059 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 559 AM CDT THU JUN 22 2017 ...MINOR COASTAL FLOODING AND HIGH SURF WILL CONTINUE THIS MORNING... .TROPICAL STORM CINDY IS EXPECTED TO MAKE LAND FALL ACROSS THE UPPER TEXAS AND SOUTHWEST LOUISIANA COASTLINE LATER THIS MORNING. UNTIL THEN, OCCASIONALLY LARGE WAVES AND SWELLS WILL BE DIRECTED TOWARDS THE LOWER TEXAS COAST. MINOR COASTAL FLOODING, DANGEROUS RIP CURRENTS, AND HIGH SURF ALONG WILL CONTINUE THROUGH THURSDAY MORNING. TXZ251-256-257-221900- /O.CON.KBRO.CF.Y.0001.000000T0000Z-170622T1500Z/ /O.CON.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/ /O.CON.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 559 AM CDT THU JUN 22 2017 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * COASTAL FLOODING...PRIMARILY ACROSS GULF FACING BEACHES. * WAVES AND SURF...BREAKERS REACHING 5 FEET OR HIGHER ESPECIALLY NEAR THE JETTIES. * TIMING...COASTAL FLOODING WILL CONTINUE THIS MORNING AS TIDES ARE CURRENTLY RUNNING ABOUT 2 FEET ABOVE NORMAL. ALTHOUGH HIGH TIDE HAS ALREADY OCCURRED, RESIDUAL TIDES WILL KEEP THE WATER LEVELS ELEVATED UNTIL CONDITIONS IMPROVE. * IMPACTS...MINOR COASTAL FLOODING IS LIKELY WITH DRIVING CONDITIONS ALONG THE BEACH NOT RECOMMENDED. BEACH UMBRELLAS AND ANY OTHER STRUCTURES SET UP ALONG THE BEACH MAY BE INUNDATED BY WAVE RUN UP. STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS AND POUNDING SURF WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS AND BEACHGOERS EVEN ALONG THE IMMEDIATE SHORE LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 69
874 WHUS44 KBRO 221452 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 952 AM CDT THU JUN 22 2017 ...SWELL AND SURF CONTINUE TO SUBSIDE THIS MORNING... ...RIP CURRENT THREAT REMAINS HIGH TODAY... .TROPICAL STORM CINDY HAS BEEN DOWNGRADED TO A DEPRESSION AND CONTINUES TO WEAKEN AS IT CONTINUES MOVING NORTH INTO EAST TEXAS. SWELL AND SURF GENERATED BY THE TROPICAL CYCLONE WILL CONTINUE TO SUBSIDE WITH MOST OF THE COASTAL HAZARDS ALLOWED TO EXPIRE. ONLY THE RIP CURRENT RISK WILL REMAIN AT A HIGH RISK THREAT FOR THE REMAINDER OF THE DAY. TXZ251-256-257-222300- /O.CAN.KBRO.CF.Y.0001.000000T0000Z-170622T1500Z/ /O.CAN.KBRO.SU.Y.0002.000000T0000Z-170622T1500Z/ /O.CON.KBRO.RP.S.0003.000000T0000Z-170623T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 952 AM CDT THU JUN 22 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD ADVISORY IS CANCELLED... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE COASTAL FLOOD ADVISORY. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * TIMING...RIP CURRENT THREAT CONTINUES THROUGH 7 PM. * IMPACTS...STRONG AND POTENTIALLY LIFE THREATENING RIP CURRENTS WILL OCCUR ALONG THE LOWER TEXAS COASTAL BEACHES MAKING IT DANGEROUS FOR SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Jun 20, 2:42 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 20, 2:42 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
242 PM CDT Tue Jun 20 2017
.SHORT TERM (Tonight through Wednesday Night): Coastal and Marine
impacts will be of the main concern from newly formed Tropical
Storm Cindy, located over the North Central Gulf of Mexico. Inland
areas will see nothing more then more heat and a fire weather
threat. As for the coastal hazards large swell being generated by
TS Cindy will be directed toward the Texas coast the next 24-36
hours...See marine section below for heights. As the higher swell
approaches the coast it will result in rough high surf with
pounding breakers, a high risk of rip currents and the potential
for coastal flooding. Astronomical high tide occurs around 330 am
so the best chance of coastal flooding is late tonight and around
sunrise, however with the high swell conditions anticipated to
peak Wednesday afternoon overwash to the dunes is possible along
any location from Boca Chica beach, South Padre Island to Kenedy
county.
Model consensus and NHC track is for TS Cindy to make headway for
the Upper Texas/SW Louisiana coast making landfall sometime late
Wednesday night/sunrise Thursday. With our CWA remain on the west
dry subsidence side of the storm's circulation we can expect more
of the same hot dry weather. Precipitable water values from this
morning's sounding already were below seasonal normals at 1.5 inches.
GFS and NAM forecast for the PWATS to drop dramatically between 0.75-
1 inch which is at or below the 10 percentile or normal or very
close to record territory. This dry air coupled with
compressed/subsident air will result in temperatures soaring well
above the century mark for many locations along and west of I-69E.
NAM is the most aggressive with Max Temps showing Brownsville
reaching 104 degrees. Records highs will be jeopardy at all RGV
climate stations. Overnight, conditions tonight and Wednesday will
be sultry to say the least with temperatures slow to drop off but
bottoming out near seasonal averages with clear skies and a slow
recovery of dew points overnight.
.LONG TERM (Thursday through Tuesday): With Tropical Storm Cindy
inland across southeast Texas/southwest Louisiana Thursday...southwest
TX will be on the subsident side of the tropical low and low to
mid level moisture will be limited across the Rio Grande Valley
and northern ranchlands through Thursday and Friday. Low to mid
level moisture will increase across south TX through the weekend
as an inverted 500mb trough develops across the lower TX coast
between the 500mb ridge across the southwest United States and the
500mb ridge across Florida and eastern Gulf of Mexico. This
should provide at least a slight chance to chance of showers and
isolated thunderstorms through the weekend into early next week as
a weak cold front makes its way into south TX Sunday and Monday
allowing moisture to pool across the CWA. With the increase in
cloud cover and rain chances...temperatures will not be as hot
Saturday through Tuesday as they will be Thursday and Friday.
&&
.Fire weather...Dry northwest to north flow around the western
periphery of Tropical Storm Cindy coupled with subsidence of very
dry air in the mid layer will allow for dew points to fall well
below normal Wednesday. Extremely high temperatures, 100-108
degrees, to combine with the low dew points crashing relative
humidity between 20-30 percent along and west of I-69C. Deep Mixing
of the boundary layer will allow for moderate wind to mix to the
surface in the afternoon with winds between 15-20 mph. This should
allow for elevated fire conditions but keep them just shy of Red
Flag conditions. A Range Fire discussion is likely to be issued
tomorrow for the elevated threat.
&&
.MARINE (Tonight through Wednesday night): At 2 pm CDT, Buoy 42020
was reporting waves around 4 feet and a 7 second East swell at 2
feet with north wind at around 15 knots. The 42002 buoy (approx.
200nm East of Brownsville) was reporting seas near 11 feet and a 10
second swell at 8 feet. This higher swell is expected to impact the
Lower Texas Coastal waters tonight and Wednesday as newly formed
Tropical Storm Cindy continues to move slowly northwest the next
24 to 36 hours. Small craft advisories go into effect for the Gulf
waters at 7 pm and will likely continue through Wednesday night.
Winds to increase but tropical storm force winds are not
anticipated with Cindy having a rather small center and with the
strongest winds remaining on the northern and east side of the
tropical storm well removed from the Lower Texas Coastal waters.
Swell from the east become more northeast to north Wednesday night
into Thursday with a steadily lowering at that time. An isolated
shower or thunderstorm is possible but not anticipating any
squalls with the storm passing well north of the region.
Thursday through Sunday...Light to moderate west to southwest
winds will prevail across the coastal waters Thursday with
Tropical Storm Cindy inland across southeast Texas/southwest
Louisiana. Winds are expected to back to the south Thurs night and
increase as the pressure gradient increases across the western
Gulf of Mexico in the wake of Cindy. Moderate to strong southerly
winds should prevail across the lower TX coast Friday. The
pressure gradient is progged to weaken Saturday and winds are
expected to decrease and back to the east as a weak frontal
boundary moves into central TX. Light to moderate east to
southeast winds should prevail across the coastal waters through
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 76 97 75 96 / 10 10 0 10
BROWNSVILLE 75 100 75 98 / 10 0 0 10
HARLINGEN 73 101 73 102 / 10 0 0 10
MCALLEN 75 104 74 105 / 0 0 0 10
RIO GRANDE CITY 75 105 74 105 / 0 0 0 10
SOUTH PADRE ISLAND 81 90 79 91 / 10 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk from late tonight through Wednesday
evening for TXZ251-256-257.
High Surf Advisory from 5 AM to 7 PM CDT Wednesday for TXZ251-
256-257.
GM...Small Craft Advisory from 7 PM this evening to 7 PM CDT
Wednesday for GMZ150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59/61/65Hazardous weather outlook, Jun 20, 5:11 AM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 511 AM CDT Tue Jun 20 2017 TXZ248>257-211015- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 511 AM CDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach. Minor coastal flooding is possible at the beaches of South Padre Island and at Boca Chica Beach on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-211015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 511 AM CDT Tue Jun 20 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories may be needed for all or portions of the lower Texas coast tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories may be needed for all or portions of the lower Texas coastal waters Wednesday and Wednesday night...and again Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 19/69
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:55 PM CDT | Coastal Flood Statement | BRO | Kenedy | 31 hr |
| Jun 20, 2:55 PM CDT | Rip Current Statement | BRO | Kenedy | 52 hr |
| Jun 20, 3:54 PM CDT | Small Craft Advisory | BRO | 42 hr |
Nearby
High Surf Advisories in Texas, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.